Alert archive / Pennsylvania / High Wind Warnings in 2009

High Wind Warning 1, NWS State College, PA

February 11, 200922 counties in Pennsylvania

NWS State College, PA issued this high wind warning at Feb 11, 2009, 3:09 PM EST for 22 counties in Pennsylvania. It took effect at Feb 12, 2009, 1:00 AM EST. It was in force for 18 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 3:09 PM EST (20:09 UTC)
In effect from
Feb 12, 2009, 1:00 AM EST
Expired
Feb 12, 2009, 6:50 PM EST
In force
18 hr
Issued by
NWS State College, PA
All 22 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, McKean County, PA, Mifflin County, PA, Perry County, PA, Schuylkill County, PA, Somerset County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 51 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 2:00 AM ESTHIGH SUST WINDS 493 Ne State College, PAKUNV AIRPORT WIND GUST
Feb 12, 2:28 AM ESTHIGH SUST WINDS 4210 S Bradford, PAKBFD AIRPORT WIND GUST
Feb 12, 2:49 AM ESTHIGH SUST WINDS 54Clearfield, PAKFIG AIRPORT WIND GUST
Feb 12, 4:08 AM ESTHIGH SUST WINDS 65Martinsburg, PAKAOO AIRPORT WIND GUST
Feb 12, 4:45 AM ESTHIGH SUST WINDS 571 N State College, PANWS OFFICE STATE COLLEGE
Feb 12, 4:52 AM ESTHIGH SUST WINDS 56Middletown, PAKMDT AIRPORT WIND GUST
Feb 12, 5:00 AM ESTHIGH SUST WINDS 516 W Gettysburg, PAWIDESPREAD LARGE TREES AND POWERLINES DOWN.
Feb 12, 5:24 AM ESTHIGH SUST WINDS 5210 S Harrisburg, PAKCXY AIRPORT WIND GUST
Feb 12, 5:30 AM ESTNON-TSTM WND DMG3 N Chambersburg, PALARGE TREES BLOCKING ROUTE 11 AND SALEM ROAD NEAR THE AIRPORT.
Feb 12, 5:30 AM ESTNON-TSTM WND DMGAltoona, PAROOF OFF OF SCHOOL AND SEVERE DAMAGE TO ADJACENT CHURCH. WIDESPREAD LARGE TREES AND POWERLINES DOWN CITYWIDE.
Feb 12, 5:43 AM ESTHIGH SUST WINDS 61Annville, PAKMUI AIRPORT WIND GUST
Feb 12, 5:51 AM ESTHIGH SUST WINDS 58Lancaster, PAKLNS AIRPORT WIND GUST
Feb 12, 6:15 AM ESTNON-TSTM WND DMGHuntingdon, PANUMEROUS LARGE TREES AND POWERLINES DOWN COUNTYWIDE.
Feb 12, 7:10 AM ESTNON-TSTM WND DMG2 Sse Bedford, PAWIDESPREAD LARGE TREES AND POWERLINES DOWN. ROOF TORN OFF OF A MOBILE HOME.
Feb 12, 8:30 AM ESTNON-TSTM WND DMGMeyersdale, PAWIDESPREAD LARGE TREES AND POWERLINES DOWN. ROOF PLUCKED OFF OF HOME.
Feb 12, 8:41 AM ESTHIGH SUST WINDS 54York, PAKLNS AIRPORT WIND GUST
Feb 12, 10:33 AM ESTNON-TSTM WND DMGGrampian, PAWIDESPREAD TREES AND POWERLINES DOWN OVER MAINLY THE WESTERN HALF OF THE COUNTY.
Feb 12, 1:29 PM ESTNON-TSTM WND DMGCashtown, PALARGE TREES DOWN WITH DAMAGE. EMA ON SCENE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 112009
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EST WED FEB 11 2009

...DAMAGING WINDS POSSIBLE LATE TONIGHT AND THURSDAY...

.DEEP LOW PRESSURE OVER NORTHERN INDIANA THIS AFTERNOON WILL
CONTINUE TO STRENGTHEN AS IT LIFTS NORTHEAST TOWARD THE THUMB OF
LOWER MICHIGAN THIS EVENING...THEN NORTH OF LAKE ONTARIO BY
THURSDAY MORNING. A SHARP COLD FRONT TRAILING THE AFOREMENTIONED
LOW WILL SWEEP ACROSS CENTRAL PENNSYLVANIA TONIGHT AND MAY BE
ACCOMPANIED BY A LINE OF STRONG TO SEVERE THUNDERSTORMS. A VERY
TIGHT PRESSURE GRADIENT COMBINED WITH STRONG WINDS WITHIN A
COUPLE THOUSAND FEET ABOVE THE SURFACE WILL RESULT VERY STRONG TO
DAMAGING WINDS ACROSS THE ALLEGHENIES...ESPECIALLY OVER THE
HIGHEST ELEVATIONS. SOME GUSTS MAY EXCEED 60 MILES PER HOUR.
FURTHER EAST ACROSS THE CENTRAL MOUNTAINS AND SUSQUEHANNA
VALLEY...WINDS SHOULD NOT BE AS STRONG BUT ARE STILL EXPECTED TO
GUST BETWEEN 40 AND 50 MPH AT TIMES THROUGH THURSDAY.

PAZ004-005-010-017-024-025-033-034-120815-
/O.UPG.KCTP.HW.A.0001.090212T0600Z-090213T0000Z/
/O.NEW.KCTP.HW.W.0001.090212T0600Z-090213T0000Z/
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
309 PM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL
RACE ACROSS THE REGION TONIGHT. THE WINDS WILL BE VERY
STRONG...WITH GUSTS PERHAPS EXCEEDING 60 MPH. THE STRONGEST WINDS
ARE EXPECTED TO BE IMMEDIATELY BEHIND THE COLD FRONT FROM LATE
TONIGHT INTO EARLY THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ006-011-012-018-019-026>028-035-036-045-056-057-059-063>066-
120815-
/O.UPG.KCTP.HW.A.0001.090212T0600Z-090213T0000Z/
/O.NEW.KCTP.WI.Y.0001.090212T0600Z-090213T0000Z/
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-SOUTHERN CLINTON-PERRY-
DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
309 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL
RACE ACROSS THE REGION TONIGHT. THE WINDS WILL BE STRONG...WITH
GUSTS OF 40 TO 50 MPH EXPECTED FROM LATE TONIGHT THROUGH MOST OF
THURSDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IMMEDIATELY
BEHIND THE COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PAZ037-041-042-046-049>053-058-120815-
/O.NEW.KCTP.WI.Y.0001.090212T0600Z-090213T0000Z/
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
309 PM EST WED FEB 11 2009

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY. 

WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL
RACE ACROSS THE REGION TONIGHT. THE WINDS WILL BE STRONG...WITH
GUSTS OF 40 TO 50 MPH EXPECTED FROM LATE TONIGHT THROUGH MOST OF
THURSDAY. THE STRONGEST WINDS ARE EXPECTED TO BE IMMEDIATELY
BEHIND THE COLD FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STEINBUGL/GARTNER/TYBURSKI
5 follow-up statements
000 
WWUS71 KCTP 120324
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1024 PM EST WED FEB 11 2009

...DAMAGING WINDS POSSIBLE LATE TONIGHT AND THURSDAY...

.DEEP LOW PRESSURE OVER LOWER MICHIGAN THIS EVENING WILL CONTINUE
TO STRENGTHEN AS IT LIFTS NORTHEAST DOWN THE ST LAWRENCE RIVER
VALLEY THURSDAY. A VERY TIGHT PRESSURE IN THE WAKE OF THE
DEPARTING STORM WILL USHER IN STRONG AND POTENTIALLY DAMAGING
WINDS ACROSS THE ALLEGHENIES...ESPECIALLY OVER THE HIGHEST
ELEVATIONS. SOME GUSTS MAY EXCEED 60 MILES PER HOUR. FURTHER EAST
ACROSS THE CENTRAL MOUNTAINS AND SUSQUEHANNA VALLEY...WINDS SHOULD
NOT BE AS STRONG BUT ARE STILL EXPECTED TO GUST BETWEEN 40 AND 50
MPH AT TIMES THROUGH THURSDAY.

PAZ004-005-010-017-024-025-033-034-121600-
/O.CON.KCTP.HW.W.0001.090212T0600Z-090213T0000Z/
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...
RIDGWAY...DUBOIS...CLEARFIELD...JOHNSTOWN...ALTOONA...SOMERSET...
BEDFORD
1024 PM EST WED FEB 11 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. 

WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL
RACE ACROSS THE REGION TONIGHT. THE WIND WILL BE VERY STRONG...
WITH GUSTS PERHAPS EXCEEDING 60 MPH BY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ006-011-012-018-019-026>028-035>037-041-042-045-046-049>053-
056>059-063>066-121600-
/O.CON.KCTP.WI.Y.0001.090212T0600Z-090213T0000Z/
POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...COUDERSPORT...EMPORIUM...RENOVO...
PHILIPSBURG...STATE COLLEGE...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...MCCONNELLSBURG...CHAMBERSBURG...
MANSFIELD...WELLSBORO...TROUT RUN...LAPORTE...LOCK HAVEN...
WILLIAMSPORT...LEWISBURG...SELINSGROVE...DANVILLE...SUNBURY...
SHAMOKIN...BLOOMSBURG...BERWICK...NEWPORT...HARRISBURG...
HERSHEY...POTTSVILLE...LEBANON...CARLISLE...GETTYSBURG...YORK...
LANCASTER
1024 PM EST WED FEB 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY. 

WINDS WILL SHIFT TO THE WEST BEHIND A SHARP COLD FRONT WHICH WILL
RACE ACROSS THE REGION TONIGHT. THE WIND WILL BE STRONG...WITH
GUSTS OF 40 TO 50 MPH EXPECTED FROM LATE TONIGHT THROUGH MOST OF
THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LA CORTE
000 
WWUS71 KCTP 120729
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 AM EST THU FEB 12 2009


PAZ018-019-026>028-035-036-056>059-063>066-121930-
/O.UPG.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/
/O.EXA.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/
NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
229 AM EST THU FEB 12 2009

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING
WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP
TO 60 MPH THIS MORNING. THE WINDS MAY SUBSIDE A BIT THIS
AFTERNOON...BUT THE GUSTS COULD STILL EXCEED 50 MPH THROUGH
SUNSET. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ004-005-010-017-024-025-033-034-121930-
/O.CON.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/
WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
229 AM EST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING
WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP
TO 60 MPH THIS MORNING. THE WINDS MAY SUBSIDE A BIT THIS
AFTERNOON...BUT THE GUSTS COULD STILL EXCEED 50 MPH THROUGH
SUNSET. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ006-011-012-037-041-042-045-046-049>053-121930-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
229 AM EST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING
WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP
TO 50 MPH THIS MORNING. THE WINDS MAY SUBSIDE A BIT THIS
AFTERNOON...BUT THE GUSTS COULD STILL EXCEED 40 MPH THROUGH
SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DANGELO
000 
WWUS71 KCTP 121657
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EST THU FEB 12 2009

PAZ004-005-010-017>019-024>028-033>036-056>059-063>066-130000-
/O.CON.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/
WARREN-MCKEAN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1157 AM EST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING
WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST IN
EXCESS OF 50 MPH EARLY THIS AFTERNOON...ESPECIALLY OVER THE
HIGHEST ELEVATIONS. WIND SPEEDS WILL SUBSIDE LATER THIS THIS
AFTERNOON... BUT THE GUSTS COULD STILL EXCEED 50 MPH THROUGH
SUNSET.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ006-011-012-037-041-042-045-046-049>053-130000-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
1157 AM EST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

MUCH COLDER AIR IS RUSHING INTO THE REGION AFTER A RECORD-SETTING
WARM DAY ON WEDNESDAY. THE WEST WINDS WILL CONTINUE TO GUST UP TO
50 MPH EARLY THIS AFTERNOON...ESPECIALLY OVER THE HIGHEST
ELEVATIONS. WIND SPEEDS WILL SUBSIDE LATER THIS AFTERNOON... BUT THE
GUSTS COULD STILL EXCEED 40 MPH THROUGH SUNSET.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


GARTNER/DEVOIR
000 
WWUS71 KCTP 122013
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
313 PM EST THU FEB 12 2009

PAZ004-005-010-017>019-024>028-033>035-130000-
/O.CAN.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/
/O.EXA.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/
WARREN-MCKEAN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
313 PM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

STRONG WESTERLY WINDS WILL CONTINUE TO GUST UP TO 50 MPH INTO THE
LATE AFTERNOON HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS.
WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP
STORM PULLS AWAY INTO THE CANADIAN MARITIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...WITH POSSIBLE GUSTS
TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

PAZ036-056>059-063>066-130000-
/O.CON.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
313 PM EST THU FEB 12 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

STRONG WESTERLY WINDS WILL CONTINUE TO GUST OVER 50 MPH INTO THE
LATE AFTERNOON HOURS...ESPECIALLY OVER THE HIGHER ELEVATIONS.
WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP
STORM PULLS AWAY INTO THE CANADIAN MARITIMES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

PAZ006-011-012-037-041-042-045-046-049>053-130000-
/O.CON.KCTP.WI.Y.0001.000000T0000Z-090213T0000Z/
POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
313 PM EST THU FEB 12 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

STRONG WESTERLY WINDS WILL CONTINUE TO GUST UP TO 50 MPH INTO THE
LATE AFTERNOON HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS.
WIND SPEEDS WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP
STORM PULLS AWAY INTO THE CANADIAN MARITIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LA CORTE
000 
WWUS71 KCTP 122350
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EST THU FEB 12 2009

PAZ036-056>059-063>066-130600-
/O.CAN.KCTP.HW.W.0001.000000T0000Z-090213T0000Z/
/O.EXB.KCTP.WI.Y.0001.000000T0000Z-090213T0600Z/
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
650 PM EST THU FEB 12 2009

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST FRIDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST FRIDAY. THE HIGH
WIND WARNING HAS BEEN CANCELLED. 

STRONG WESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 50 MPH INTO
THE EVENING HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS
WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS
AWAY INTO THE CANADIAN MARITIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...WITH POSSIBLE GUSTS
TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-
049>053-130600-
/O.EXT.KCTP.WI.Y.0001.000000T0000Z-090213T0600Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
650 PM EST THU FEB 12 2009

...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST FRIDAY. 

STRONG WESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 50 MPH INTO
THE EVENING HOURS...ESPECIALLY OVER THE HIGHEST ELEVATIONS. WIND SPEEDS
WILL GRADUALLY SUBSIDE LATER THIS EVENING AS THE DEEP STORM PULLS
AWAY INTO THE CANADIAN MARITIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...WITH POSSIBLE GUSTS
TO AROUND 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

LA CORTE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this high wind warning went out at Feb 11, 2:49 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 11, 2:49 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
249 PM EST WED FEB 11 2009

.SYNOPSIS...
A LOW PRESSURE SYSTEM PASSING TO OUR NORTH WILL PUSH A STRONG
COLD FRONT THROUGH TONIGHT. A ROUND OF SHOWERS AND THUNDERSTORMS
WILL OCCUR THIS EVENING AND EARLY TONIGHT. STRONG...GUSTY WINDS
WILL FOLLOW THE COLD FRONTAL PASSAGE AND LAST MOST OF THURSDAY.
MUCH MORE SEASONABLE TEMPERATURES WILL THEN OCCUR INTO THE
WEEKEND. A WEAK UPPER LOW CAUGHT IN THE FAST WESTERLY FLOW WILL
BRING A CHANCE OF LIGHT SNOW OR COLD RAIN ON SATURDAY...MAINLY
ACROSS THE SOUTH.

&&

.NEAR TERM /THROUGH TONIGHT/...
MAINLY DRY...AND UNSEASONABLY MILD WEATHER WILL CONTINUE FOR THE
NEXT SEVERAL HOURS BEFORE STRONG COLD FRONT CROSSES CENTRAL PA
LATER TONIGHT. THE COLD FRONT SHOULD PASS THROUGH THE REGION
BETWEEN 00Z AND 06Z...MOVING VERY QUICKLY EASTWARD. THE N-S
ORIENTATION OF THE FRONT AND THE VERY STRONG WSW FLOW THROUGH THE
LOWEST 10-15KFT WILL ENSURE A BRIEF TIME FOR THE BEST INSTABILITY
TO LINE UP WITH THE NARROW RIBBON OF HIGH MOISTURE OVER THE
REGION. ALL THIS SEEMS TO BE A LITTLE LATE FOR THE BEST/DIURNAL
INSTABILITY. STILL...THE POSSIBILITY EXISTS FOR SOME SEVERE
CONVECTION LATE THIS EVENING - MAINLY OVER OUR WRN COUNTIES.

THE MORE-SURE THREAT IS FOR GRADIENT WINDS BEHIND THE FRONT TO
GET CRANKING. DEEPENING SFC LOW WILL TRACK TO WEST OF PA THEN INTO
WESTRN NY BY 12Z THUR. STRONG PRESSURE RISES KT LLJET WILL FOCUS
STRONGEST WINDS OVER WESTERN CWA. WILL UPGRADE HIGH WIND WATCH TO A
HIGH WIND WARNING FOR FAR WESTERN COUNTIES...FROM THE LAURELS
NORTHWARD AND A WIND ADVISORY FOR THE REMAINDER OF THE CWA.

WITH PCPN CONFINED TO NEAR THE FRONT AND FAST MOVEMENT OF THE
FRONT...STILL EXPECT LITTLE QPF /A QUARTER TO HALF INCH AT MOST/
WITH THE SHOWERS AND STORMS THIS EVENING...AS THE BEST MOISTURE IS
HERE FOR ONLY A SHORT TIME...AND DRY SLOT WORKS IN QUICKLY. THE
VERY WARM/NEAR RECORD TEMPS OCCURRING TODAY WILL FURTHER MELT
AWAY OUR SNOW PACK - OR WHAT IS LEFT OF IT. THIS SHOULD LIMIT
RISES ON THE WATERWAYS TO MINOR MOVEMENTS AT MOST. ANY LOCATIONS
THAT ARE PRONE TO ICE JAMMING WILL NEED TO BE MONITORED FOR
PROBLEMS...BUT FLOWS ARE LOW AT THIS TIME...AND QPF NOT GOING TO
PUT MUCH MORE INTO THE STREAMS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
ENTIRE CWA WILL BE POST FRONTAL BY THUR MORNING WITH ONLY LINGERING
SHOWER CONFINED TO AREAS DOWN WIND OF LAKE ERIE. EXPECT SOME SNOW
TO MIX IN AFTER MIDNIGHT THERE...BUT NO ACCUMS EXPECTED BEFORE
SUNRISE. TEMPS WILL PROBABLY BE AT THEIR HIGHEST THURSDAY MORNING.
WILL CHANGE PRECIP TYPE TO MOSTLY SNOW IN THE NW AFTER
SUNRISE...AND KEEP ACCUMS MINIMAL UNTIL LATER IN THE DAY AS TEMPS
CONTINUE TO SLIDE. LITTLE/NO PRECIP WILL MAKE IT SE OF AOO/UNV/IPT
THURSDAY. DISCUSSED POSSIBLE NEED FOR ADVISORY ACROSS NW COUNTIES WITH
POSS SNOW ACCUMS OF 2-4 INCHES AND BLOWING SNOW...BUT WILL HOLD
OFF FOR NOW GIVEN MORE PRESSING WIND SITU...SMALL COVERAGE AREA OF
PCPN AND THAT REGIONS FREQUENT EXPERIENCE WITH COUPLE INCH SNOW
EVENTS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HIGH PRES WILL RETREAT NWD BY THE WEEKEND...AS IT APPEARS ANOTHER
LOW PRES SYS SLIDES INTO THE OH/TN VLY.

A CONSENSUS SOLUTION IS STILL NOT OFFERED BY AVAILABLE MODEL AND
ENSEMBLE GUIDANCE FOR THE WEEKEND SYSTEM. THE GEFS IS ON THE
SOUTHERN EDGE OF THE ENVELOPE OF SOLUTIONS. UNTIL BETTER AGREEMENT
EMERGES...WILL CONTINUE CHC POPS ACROSS THE SOUTHERN HALF OF THE
CWA FOR SAT. GEFS DATA SHOWS HIGH PRES RETURNING FOR EARLY NEXT
WEEK WITH HINTS OF ANOTHER SOUTHERN STREAM SYSTEM FOR THE MIDDLE
OF NEXT WEEK. UNCERTAINTY REMAINS HIGH AND CONFIDENCE LOW BEYOND
FRIDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
STRONG LOW MOVING NE ACROSS THE GREAT LAKES WILL PULL A STRONG
COLD FRONT ACROSS THE AREA TONIGHT. FREQUENT RAIN SHOWERS WITH
POSS SCT THUNDER WILL MOVE ACROSS AIR FIELDS THIS EVE...AFTER 00Z
IN THE WEST...AFTER 02Z IN THE EAST. ALONG AND BEHIND THE FRONT
STRONG AND GUSTY WINDS WILL PREVAIL THROUGH MUCH OF THUR. EXPECT SUSTAINED
WINDS GREATER THAN 25KTS AND GUSTS GREATER THAN 40KTS...GUSTS GREATER
THAN 50KTS POSS FROM JST/AOO TO BFD.

THUR...CIGS/VSBYS WILL START MVFR AND IMPROVE TO VFR LATE THUR.
SOME RAIN AND SNOW SHOWERS.

FRI...VFR CIGS/VSBYS.

SAT/SUN...INCREASING MOISTURE WITH VFR CIGS TRENDING TO MVFR LATE
SAT THRU SUN. PRECIP ARRIVES SAT EVE AND LINGERS IN VC THRU SUN.
TEMPS BORDERLINE FOR SNOW

&&

.HYDROLOGY...
SIGNIFICANT SNOW MELT...RIVER ICE BREAKUP/MOVEMENT AND RUNOFF FROM
LIGHT RAINFALL WILL RESULT IN MINOR TO MODERATE RISES ON RIVERS
AND STREAMS IN THE WEST BRANCH AND MAIN STEM SUSQUEHANNA RIVER
BASINS WEDNESDAY INTO FRIDAY. LESSER RISES ARE EXPECTED IN THE
JUNIATA BASIN WHERE THE SNOW PACK IS LIMITED. WILLIAMSPORT WILL
LIKELY EXCEED CAUTION STAGE THURSDAY AFTERNOON OR EVENING. BUT FOR
THE MOST PART...NO FLOODING IS ANTICIPATED AT AREA FORECAST RIVER
FORECAST POINTS.

&&

.CLIMATE...
THE RECORD HIGH AT HARRISBURG IS 59 SET BACK IN 1999.
THE RECORD HIGH AT WILLIAMSPORT IS 55 DEGREES SET BACK IN 1960.

BOTH RECORDS WERE BROKEN THIS AFTN. INITIAL RER WAS SENT FOR EACH
LOCATION. WITH A BIT MORE WARMING YET TO GO...FINAL RER WILL BE
SENT LATER THIS EVE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 1 AM EST THURSDAY THROUGH THURSDAY
EVENING FOR PAZ004>006-010>012-017>019-024>028-033>036-045-056-
057-059-063>066.

&&

SYNOPSIS...DANGELO
NEAR TERM...GARTNER
SHORT TERM...DANGELO/GARTNER
LONG TERM...DANGELO/STEINBUGL
AVIATION...GARTNER/MARTIN
HYDROLOGY...DANGELO/GARTNER
CLIMATE...DANGELO/GARTNER
Hazardous weather outlook, Feb 11, 4:04 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 AM EST WED FEB 11 2009

PAZ017-024-025-033-034-120915-
CLEARFIELD-CAMBRIA-BLAIR-SOMERSET-BEDFORD-
404 AM EST WED FEB 11 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND AHEAD OF A STRONG
COLD FRONT THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

MINOR TO MODERATE WITHIN-BANK RISES ON AREA RIVERS AND STREAMS
WILL OCCUR THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE.

PAZ004>006-010>012-018-019-026>028-035-036-045-056-057-059-063>066-
120915-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-
SOUTHERN CLINTON-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
404 AM EST WED FEB 11 2009

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WATCH.

MINOR TO MODERATE WITHIN-BANK RISES ARE EXPECTED TO OCCUR ON AREA
RIVERS AND STREAMS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ037-041-042-046-049>053-058-120915-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
404 AM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG WIND GUSTS ARE POSSIBLE LATE TONIGHT AFTER A COLD FRONT
MOVES THROUGH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG WIND GUSTS ARE POSSIBLE THURSDAY.

MINOR TO MODERATE WITHIN-BANK RISES ARE EXPECTED TO OCCUR ON AREA
RIVERS AND STREAMS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 3:09 PM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more32 hr

Nearby

High Wind Warnings in Pennsylvania, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.